Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question about liver tests and meds
Feb 3, 2007

Hello, I have been on Reyataz, Truvada, and Norvir for 3 years. During the whole time I have had high total bilirubin which hovers around a 3, but I know this is the Reyataz. That has been the only thing elevated, so I never was worried and neither was my doctor. This time around, though, both the AST and ALT were in the 100s along with the usual results. I am on no other medicines or am being treated for any other condition. I haven't gotten my viral load back, but the CD4 count is still fine and along the lines what I've been experiencing. My questions are: Could this be a blip or are the meds really starting to damage my liver? If so, will I be coming to a point where I can't take it anymore? Thanks.

Maya

Response from Dr. Holodniy

Assuming you don't have any hepatitis infection, increased alcohol consumption, frequent use of over the counter meds (like tylenol), or other ongoing liver issues, it could be your HIV meds. I probably wouldn't do any thing yet but continue to monitor closely and rule out the above list of other problems. If they continue to rise, you may need to modify your HIV regimen.



Previous
Why am I vomitting?
Next
Hepatitis Results ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement